MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.Photo 1 & 2 show a thread like piece of foreign material on a monitor screen.Photo 3 shows an iol on a monitor screen with what appears to be a thread like foreign material on the centre of the optic.There is also a white square shaped object on the optic but this could also be reflection of light.Photos 4 shows an implanted iol on a monitor screen with what appears to be a thread like foreign material on the centre of the optic, there also appears to be scratches on the optic surface.The complainant indicates the use of non-company a viscoelastic, which is not qualified for use with associated iol model.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during implantation of an intraocular lens (iol) a foreign material was found on the back of optic immediately after implantation.A part of it was removed by irrigation/aspiration(ia), but it could not be completely removed.The surgery was completed with the same lens.On the second day after the surgery physician checked a photo, a circular scratch similar to a toric mark was found near the foreign material and it was found that a foreign material that seemed to be scraped from the scratched part remained.There was no effect on the patient's visual acuity and there was no postoperative inflammation at the moment.Additional information was requested and received stating 1mm white transparent fibrous foreign material on the back of the iol, slightly below the center.During surgery, immediately after iol insertion, two pale foreign materials were stuck to the back of the lens along with a 1mm-sized scratch we tried to aspirate it out with ia, and part of it was removed, but it could not be completely removed.Considering the possibility of lens cortex residue, the surgery was completed without any additional treatment.As of the 11th day after the surgery, the material remained unabsorbed.The physician considers that the cause of the problem is either a scratch or a foreign material (lens material) created during the manufacturing process of the iol or during the setting of the iol (for some reason such as protrusions in the cartridge or caused by the surgeon's handling).
 
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
File reopened to add additional 3 photos (5&6&7).Photo evaluation for photos: 5 & 6 & 7.All 3 photos shows the reported foreign material.The foreign material appears to be off-white color and irregular in shape.No determination on the origin of the material can be made.The investigation results remains unchanged.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13151606
Report Number9612169-2022-00004
Device Sequence Number5478749
Product Code MJP
UDI-Device Identifier00380652409735
UDI-Public00380652409735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberCNW0T3
Device Lot Number21283843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/27/2022
03/14/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date02/17/2022
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR.; MONARCH III IOL CARTRIDGE D.; OPELEAD.
Patient Age79 YR
Patient SexFemale